Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 28, 2013, 8:55 PM CDT for Marshall County, Kansas. It took effect at May 28, 2013, 11:41 PM CDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2013, 8:55 PM CDT (01:55 UTC)
- In effect from
- May 28, 2013, 11:41 PM CDT
- Expired
- May 31, 2013, 9:15 AM CDT
- In force
- 58 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Vermillion River at Frankfort (FKFK1). The gauge peaked at 26.56 ft at May 29, 2013, 3:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 27.5 ft
- Major stage
- 40.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
613 WGUS43 KTOP 290155 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 855 PM CDT TUE MAY 28 2013 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-290955- /O.NEW.KTOP.FL.W.0002.130529T0441Z-130530T1623Z/ /FKFK1.1.ER.130529T0441Z.130529T1200Z.130530T0423Z.NO/ 855 PM CDT TUE MAY 28 2013 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL THURSDAY MORNING. * AT 8:30 PM TUESDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 23.9 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT. $$
9 follow-up statements
413 WGUS83 KTOP 290919 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 418 AM CDT WED MAY 29 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-291718- /O.EXT.KTOP.FL.W.0001.000000T0000Z-130531T1245Z/ /BLRK1.1.ER.130528T1556Z.130529T1800Z.130531T0045Z.NO/ 418 AM CDT WED MAY 29 2013 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL FRIDAY MORNING. * AT 3:00 AM WEDNESDAY THE STAGE WAS 28.5 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. $$ KSC117-291718- /O.EXT.KTOP.FL.W.0002.000000T0000Z-130531T0816Z/ /FKFK1.1.ER.130529T0851Z.130530T0000Z.130530T2016Z.NO/ 418 AM CDT WED MAY 29 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL LATE THURSDAY NIGHT. * AT 3:30 AM WEDNESDAY THE STAGE WAS 18.8 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 21.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. $$
385 WGUS83 KTOP 291536 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1036 AM CDT WED MAY 29 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-292336- /O.EXT.KTOP.FL.W.0001.000000T0000Z-130602T0000Z/ /BLRK1.1.ER.130528T1556Z.130529T1800Z.130601T1200Z.NO/ 1036 AM CDT WED MAY 29 2013 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SATURDAY EVENING. * AT 10:00 AM WEDNESDAY THE STAGE WAS 29.3 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ KSC117-292335- /O.EXT.KTOP.FL.W.0002.000000T0000Z-130531T1920Z/ /FKFK1.1.ER.130529T0838Z.130529T1800Z.130531T0720Z.NO/ 1036 AM CDT WED MAY 29 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL FRIDAY AFTERNOON. * AT 9:30 AM WEDNESDAY THE STAGE WAS 23.2 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 26.0 FEET...THE WEST BANK OF THE RIVER FLOODS. $$
919 WGUS83 KTOP 291852 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 152 PM CDT WED MAY 29 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-300252- /O.CON.KTOP.FL.W.0001.000000T0000Z-130602T0000Z/ /BLRK1.1.ER.130528T1556Z.130531T0000Z.130601T1200Z.NO/ 152 PM CDT WED MAY 29 2013 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SATURDAY EVENING. * AT 1:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.5 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ KSC117-300252- /O.EXT.KTOP.FL.W.0002.000000T0000Z-130601T0457Z/ /FKFK1.1.ER.130529T0838Z.130530T0000Z.130531T1657Z.NO/ 152 PM CDT WED MAY 29 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL FRIDAY EVENING. * AT 1:30 PM WEDNESDAY THE STAGE WAS 26.3 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 27.5 FEET...AREA IN THE VICINITY OF 19TH TERRACE AND VISTA ROADS FLOODS. $$
710 WGUS83 KTOP 300046 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 746 PM CDT WED MAY 29 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-300846- /O.EXT.KTOP.FL.W.0002.000000T0000Z-130601T0600Z/ /FKFK1.1.ER.130529T0838Z.130529T1945Z.130531T1800Z.NO/ 746 PM CDT WED MAY 29 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL LATE FRIDAY NIGHT. * AT 7:30 PM WEDNESDAY THE STAGE WAS 25.8 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * IMPACT...AT 27.5 FEET...AREA IN THE VICINITY OF 19TH TERRACE AND VISTA ROADS FLOODS. $$
863 WGUS83 KTOP 301222 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 722 AM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-302022- /O.CON.KTOP.FL.W.0001.000000T0000Z-130603T0100Z/ /BLRK1.1.ER.130528T1556Z.130531T1200Z.130602T1300Z.NO/ 722 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SUNDAY EVENING. * AT 6:00 AM THURSDAY THE STAGE WAS 27.9 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.6 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. $$ KSC117-302022- /O.CON.KTOP.FL.W.0002.000000T0000Z-130601T0600Z/ /FKFK1.1.ER.130529T0838Z.130529T1945Z.130531T1800Z.NO/ 722 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL LATE FRIDAY NIGHT. * AT 6:30 AM THURSDAY THE STAGE WAS 23.6 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY AFTERNOON. * IMPACT...AT 26.0 FEET...THE WEST BANK OF THE RIVER FLOODS. $$
821 WGUS83 KTOP 301437 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 937 AM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-302237- /O.EXT.KTOP.FL.W.0001.000000T0000Z-130603T0240Z/ /BLRK1.1.ER.130528T1556Z.130531T1200Z.130602T1440Z.NO/ 937 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SUNDAY EVENING. * AT 9:00 AM THURSDAY THE STAGE WAS 28.3 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.9 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-302237- /O.EXT.KTOP.FL.W.0002.000000T0000Z-130601T1200Z/ /FKFK1.1.ER.130529T0838Z.130529T1945Z.130601T0000Z.NO/ 937 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL SATURDAY MORNING. * AT 8:31 AM THURSDAY THE STAGE WAS 24.1 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 19.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION RIVER. $$
593 WGUS83 KTOP 301901 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 201 PM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM IN KANSAS.. BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-310301- /O.CON.KTOP.FL.W.0002.000000T0000Z-130601T1200Z/ /FKFK1.1.ER.130529T0838Z.130531T0000Z.130601T0000Z.NO/ 201 PM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL SATURDAY MORNING. * AT 1:30 PM THURSDAY THE STAGE WAS 25.8 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 26.0 FEET...THE WEST BANK OF THE RIVER FLOODS. $$
011 WGUS83 KTOP 310115 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 815 PM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-310915- /O.EXT.KTOP.FL.W.0001.000000T0000Z-130602T1800Z/ /BLRK1.1.ER.130528T1556Z.130531T0600Z.130602T0600Z.NO/ 815 PM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SUNDAY AFTERNOON. * AT 7:00 PM THURSDAY THE STAGE WAS 29.2 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.3 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. $$ KSC117-310915- /O.EXT.KTOP.FL.W.0002.000000T0000Z-130601T0332Z/ /FKFK1.1.ER.130529T0838Z.130530T2245Z.130531T1532Z.NO/ 815 PM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL FRIDAY EVENING. * AT 7:46 PM THURSDAY THE STAGE WAS 26.1 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * IMPACT...AT 26.0 FEET...THE WEST BANK OF THE RIVER FLOODS. $$
384 WGUS83 KTOP 311415 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 915 AM CDT FRI MAY 31 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-312215- /O.EXT.KTOP.FL.W.0001.000000T0000Z-130602T1715Z/ /BLRK1.1.ER.130528T1556Z.130531T1300Z.130602T0515Z.NO/ 915 AM CDT FRI MAY 31 2013 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SUNDAY AFTERNOON. * AT 8:00 AM FRIDAY THE STAGE WAS 29.6 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...AT 26.0 FEET...THE RIVER REACHES THE TOP OF THE LEVEE EAST OF BLUE RAPIDS. $$ KSC117-311445- /O.CAN.KTOP.FL.W.0002.000000T0000Z-130601T0332Z/ /FKFK1.1.ER.130529T0838Z.130530T2245Z.130531T1127Z.NO/ 915 AM CDT FRI MAY 31 2013 THE FLOOD WARNING IS CANCELLED FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * AT 8:30 AM FRIDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 19.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 6:27 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.1 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 28, 3:44 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 28, 3:44 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 344 PM CDT TUE MAY 28 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 338 PM CDT TUE MAY 28 2013 SHORT TERM FORECAST (REST OF TUESDAY THROUGH TONIGHT)... ISOLATED CONVECTION WILL BE LIKELY ACROSS NORTHEAST KANSAS LATER TODAY AS A STALLED OUT BOUNDARY RESIDES ACROSS THE FAR NORTHERN PART OF THE STATE. FURTHER WEST SATELLITE IMAGERY SHOWS A SMALL CIRCULATION IS OFF TO THE WEST...AND WILL MOVE EASTWARD WITH TIME THROUGH NORTHERN KANSAS AND WILL AID IN THUNDERSTORM DEVELOPMENT. EXPECT THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TO BE THE AFOREMENTIONED BOUNDARY...HOWEVER A FEW CELLS MAY BE ABLE TO GO UP SOUTH OF THE BOUNDARY. THE BEST LOW LEVEL WIND SHEAR WILL BE EXPERIENCED ALONG THE BOUNDARY ALONG AND NORTH OF INTERSTATE 70 WHERE SURFACE WINDS ARE BACKED TO THE ESE. FURTHER SOUTH THE WINDS ARE STILL OUT OF THE SOUTH...BUT STILL BACKED ENOUGH TO BE SOMEWHAT PROBLEMATIC FOR ENLARGED HODOGRAPHS. EXPECT THE LOW LEVEL JET TO BECOME BACKED TO AROUND 170-190 DEGREES AND PICK UP IN INTENSITY TO AROUND 50 KTS AROUND SUNSET...WHICH WILL FURTHER ENLARGE THE HODOGRAPHS. GIVEN THAT ML CAPE IS CURRENTLY IN THE 3500 TO 4500 J/KG RANGE AND EFFECTIVE DEEP LAYER SHEAR WILL BE APPROACHING 40 TO 50 KTS EXPECT CELLS THAT DEVELOP TO QUICKLY ORGANIZE AND POTENTIALLY BECOME SUPERCELLULAR...WITH LARGE HAIL AND STRONG WINDS AS THE PRIMARY THREAT. WITH 0-1 SRH VALUES APPROACHING 150 J/KG THIS EVENING...INCREASING TO 200-300 J/KG AFTER SUNSET THERE WILL BE A THREAT FOR TORNADOES TO OCCUR WITH THE STRONGEST...MOST ORGANIZED CELLS. GIVEN THAT THE PREVIOUS DAYS HAVE BROUGHT PERIODS OF HEAVY RAIN TO THE AREA...THE THREAT FOR MORE HEAVY RAIN ACROSS THOSE SOAKED AREAS WILL BRING A FLOODING AND FLASH FLOODING THREAT. WITH FLASH FLOOD GUIDANCE GENERALLY IN THE 1-2 INCH RANGE FOR 1 HR AND 3 HR TIME FRAMES ITS PLAUSIBLE THAT TRAINING STORMS COULD BRING THOSE RAIN RATES...HENCE THE FLASH FLOODING THREAT. EXPECT STORMS TO BE ONGOING THROUGH MOST OF THE EVENING AND INTO THE OVERNIGHT HOURS...BEFORE GRADUALLY DISSIPATING BEFORE WEDNESDAY MORNING. JL .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 338 PM CDT TUE MAY 28 2013 WEDNESDAY AND WEDNESDAY NIGHT...COMPLEX PATTERN WITH MESSY CONVECTION MAKES DETAILS AND TIMING OF WEATHER CHALLENGING. FOR TUESDAY MORNING...THERE IS GENERAL MODEL AGREEMENT THAT THE REMNANTS OF OVERNIGHT MCS SHOULD AFFECT AREAS MAINLY NORTH OF I70. AFTERNOON CONVECTION IS RATHER A CHALLENGE. DRYLINE REMAINS WELL WEST OF FORECAST AREA WHILE EFFECTIVE WARM FRONT WILL HAVE MOVED NORTH. THUS...LOW-LEVEL FORCING FOR CONVECTION WOULD BE TIED TO OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...ADDED TO ANY MID-LEVEL IMPULSE THAT MAY MOVE THROUGH. SHEAR FIELDS RATHER INTERESTING ON WEDNESDAY INTO WEDNESDAY EVENING IN THAT NAM HAS STRONG LOW-LEVEL SHEAR BUT RELATIVELY WEAK DEEPER LAYER SHEAR...WHICH WOULD LEAD TO CLUSTERS OF STORMS...AN MCS OR MESSY HP SUPERCELLS. THE GFS ON THE OTHER HAND HAS SOMEWHAT BETTER DEEP LAYER SHEAR AND THUS WOULD LEAD TO BETTER SUPERCELL ORGANIZATION AND PERSISTENCE...AND THUS LIKELY BETTER TORNADO THREAT. HOWEVER...EVEN THE GFS HAS FAR FROM CLASSIC HODOGRAPHS WITH S SHAPED VEER/BACK/VEER WIND PROFILES AND SOME WEAKER STORM-RELATIVE WINDS AT VARIOUS LEVELS. IT WILL BE INTERESTING TO SEE WHAT EVOLVES FROM THESE NON-CLASSIC SHEAR PROFILES. TIGHT PRESSURE GRADIENT...ESPECIALLY ACROSS CENTRAL KS...HAS LED TO THE ISSUANCE OF A WIND ADVISORY FROM LATE TUESDAY MORNING INTO EARLY EVENING FOR THAT AREA. ANOTHER THREAT OF FLOODING IS EXPECTED FOR AREAS MAINLY NORTH OF I70 FOR TUESDAY NIGHT AS WELL AND A FLASH FLOOD WATCH MAY BE NEEDED AGAIN. AS A SHORTWAVE LIFTS INTO NORTHEAST ON THURSDAY THE CHANCES FOR STORMS LINGERS THROUGH THE MORNING HOURS. WITH THE SHOWER AND THUNDERSTORM ACTIVITY DURING THE MORNING AM UNCERTAIN WHERE AND IF THERE WILL BE STRONG TO SEVERE STORMS ACROSS OUR AREA LATER IN THE DAY. THERE COULD BE AN OUTFLOW BOUNDARY FROM THE PREVIOUS NIGHT AS WELL AS A FRONT/TROUGH OVER CENTRAL KANSAS THAT MAY BE THE FOCUS FOR CONVECTION IN THE AFTERNOON. THE INSTABILITY APPEARS TO LINGER ESPECIALLY ACROSS SOUTHEAST KANSAS WHERE THE DEEP LAYER SHEAR MAY COINCIDE TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT THURSDAY AFTERNOON AND EVENING. THE DETAILS WILL BE MORE APPARENT IN THE NEXT FEW DAYS. THE CHANCES FOR STORMS CONTINUES OVERNIGHT THURSDAY AS THE MODELS HAVE BEEN HINTING AT ANOTHER WAY MOVING ALONG THE FRONT ACROSS CENTRAL KANSAS. FRIDAY AND FRIDAY NIGHT THE MAIN UPPER LOW PROGRESSES EASTWARD ACROSS THE NORTHERN PLAINS. THE SURFACE FRONT WILL BEGIN TO SLIDE SOUTHEAST THROUGH THE AREA DEVELOPING WIDESPREAD SHOWERS AND THUNDERSTORMS. THE SEVERE POTENTIAL IS A BIT UNCERTAIN AT THIS POINT GIVEN THE FRONT WILL BE PROGRESSIVE FRONT. SATURDAY THROUGH THE END OF THE PERIOD LOOK TO BE MOSTLY DRY AND TEMPERATURES COOLER WITH HIGHS IN THE 70S AND LOWS IN THE 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 129 PM CDT TUE MAY 28 2013 THUNDERSTORM CHANCES INCREASE LATER TODAY AS A BOUNDARY BECOMES STATIONARY OVER THE FORECAST AREA. EXPECT T-STORM DEVELOPMENT TO OCCUR MAINLY NORTH OF I-70 TOWARD THE NEBRASKA/KANSAS BORDER...BUT STORMS COULD SLUMP SOUTH A BIT...AFFECTING KMHK AND PERHAPS TO A LESSER EXTENT THE TOPEKA TERMINALS. EXPECT CONVECTION TO BE ONGOING THROUGH MOST OF THE NIGHT BEFORE GRADUALLY WINDING DOWN BY MORNING. JL && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ010>012-023- 024. WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ008-020- 021-034-035. && SHORT TERM...LEIGHTON LONG TERM...PHILLIPS/SANDERS AVIATION...LEIGHTON
Hazardous weather outlook, May 28, 5:08 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 508 AM CDT TUE MAY 28 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-291015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 508 AM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON...ALONG AN OLD BOUNDARY LEFT BEHIND BY YESTERDAYS CONVECTION. WHILE THE EXACT LOCATION OF THIS BOUNDARY MAY CHANGE...AT THIS TIME THE I70 CORRIDOR INTO NE KANSAS SEEMS TO BE THE MORE LIKELY LOCATION FOR STORMS TO INITIATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS...WITH AN ISOLATED TORNADO POSSIBLE ESPECIALLY ALONG THE BOUNDARY. AFTER LOCALLY HEAVY RAINFALL YESTERDAY...LOCALIZED FLOODING IS ALSO POSSIBLE LATER THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ON WEDNESDAY WOULD LIKELY IMPACT NORTH CENTRAL KANSAS DURING THE EVENING HOURS...AND SPREAD ACROSS THE REMAINDER OF EASTERN KANSAS ON WEDNESDAY NIGHT. THESE STORMS MAY BE SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE ENTIRE FORECAST AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH EARLY SATURDAY...WITH SEVERE WEATHER AS WELL AS LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, May 28, 8:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
817 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 6 NNE CORNING 39.74N 95.99W
05/28/2013 E4.00 INCH NEMAHA KS PUBLIC
TIME ESTIMATED FROM RADAR
&&
KSANDERSLocal storm report, May 28, 8:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
823 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HEAVY RAIN BAILEYVILLE 39.84N 96.18W
05/28/2013 E3.10 INCH NEMAHA KS TRAINED SPOTTER
RAINFALL AS OF 815 PM THAT FELL TODAY...1.5 INCHES
MEASURED YESTERDAY.
&&
KSANDERSLocal storm report, May 28, 8:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
830 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM NON-TSTM WND GST CONCORDIA AIRPORT 39.55N 97.65W
05/28/2013 M58 MPH CLOUD KS ASOS
&&
KSANDERSLocal storm report, May 28, 8:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
835 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 4 WSW WOODLAWN 39.77N 95.94W
05/28/2013 E0.88 INCH NEMAHA KS TRAINED SPOTTER
&&
KSANDERSSpecial weather statement, May 28, 8:39 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
839 PM CDT TUE MAY 28 2013
KSZ011-023-290215-
NEMAHA-POTTAWATOMIE-
839 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE AND
SOUTHWESTERN NEMAHA COUNTIES...
THROUGH 915 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS
PORTIONS OF NORTHEASTERN POTTAWATOMIE AND SOUTHWESTERN NEMAHA
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HAVENSVILLE AND
CENTRALIA.
&&
LAT...LON 3958 9605 3942 9608 3949 9637 3957 9631
3957 9624 3965 9624 3985 9607
TIME...MOT...LOC 0138Z 254DEG 19KT 3952 9620Special weather statement, May 28, 8:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT TUE MAY 28 2013
KSZ010-290215-
MARSHALL-
845 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL COUNTY...
THROUGH 915 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF EASTERN MARSHALL COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BEATTIE AND
VERMILLION.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3993 9634 3972 9624 3971 9624 3959 9651
3977 9665
TIME...MOT...LOC 0145Z 238DEG 24KT 3974 9649
$$ GARGANThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:06 PM CDT | Tornado Warning | TOP | Ottawa | 24 min |
| May 28, 7:12 PM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha, Washington | 4 hr |
| May 28, 7:20 PM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 28, 7:39 PM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 4 hr |
| May 28, 7:59 PM CDT | Special Weather Statement | TOP | Nemaha | 31 min |
| May 28, 8:05 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 25 min |
| May 28, 8:23 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 37 min |
| May 28, 8:39 PM CDT | Special Weather Statement | TOP | Nemaha | 36 min |
| May 28, 8:45 PM CDT | Special Weather Statement | TOP | Marshall | 30 min |
| May 28, 9:01 PM CDT | Special Weather Statement | TOP | Brown, Jackson | 29 min |
| May 28, 10:14 PM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha | 4 hr |
| May 28, 10:39 PM CDT | Flash Flood Warning | TOP | Brown, Jackson, Nemaha | 4 hr |
| May 29, 2:17 AM CDT | Areal Flood Warning | TOP | Brown, Jackson, Marshall, Nemaha | 8 hr |
| May 29, 10:08 AM CDT | Special Weather Statement | TOP | Ottawa | 37 min |
| May 29, 11:08 AM CDT | Special Weather Statement | TOP | Cloud | 22 min |
| May 29, 12:27 PM CDT | Special Weather Statement | TOP | Marshall | 33 min |
| May 29, 12:49 PM CDT | Flash Flood Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 25 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 44 min |
| May 29, 4:39 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 29, 4:55 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 50 min |
| May 29, 5:31 PM CDT | Special Weather Statement | TOP | Clay, Riley | 29 min |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.